question-icon

What should I do about a warm feeling in my head along with a severe pins and needles sensation through my head after switching from Glypizide-ER to Metoprolol and now Glyxambi?

default
Posted on Wed, 17 Feb 2021
Question: I have been in ER twice in last two weeks. The Dr switched me from Glypizide ER to metformin then to Glyxambi 10mg/5mg.
The first ERvisit (on metformim i was having heart palpatations. I was dschargd after 1 night observation. Two days later I was severly dehydrated. The last two mornngs I have woke up with my head feeling like 1000 pins stuck in it and very warm. Any Suggestions?
doctor
Answered by Dr. Noble Zachariah (38 minutes later)
Brief Answer:
Discussion follows

Detailed Answer:
Hello,

Welcome and thanks for your query.
I understand your concern.
Metformin may produce chest and abdominal discomfort. Empagliflozin in Glyxambi makes you pass out the sugar in the urine leading to excess urine out put and dehydration.
It is possible that Glipizide is producing low sugar ( hypoglycemia) which can produce head ache, palpitation, trembling etc.
Do you have a glucometer? If so check the blood sugar when you have the symptoms and let me know the reading. If you do not, you may consider getting one, as it is very useful to self monitor your blood sugar so that you can keep it in the normal range. Low blood sugar can produce several symptoms and can be dangerous. High blood sugar leads to a number of complications.

Do get back to me if you have further queries.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Noble Zachariah (8 minutes later)
My head is burning up. My head is very warm and tingley. I,m having a friend take me back to the ER.

Glucose was 135. BP 135/85
doctor
Answered by Dr. Noble Zachariah (11 hours later)
Brief Answer:
Discussion continues

Detailed Answer:
Thank you for your input.
Sorry for the delay in replying as we live in two different time zones.
I am interested in knowing the impression of the ER doctor.
The blood sugar and the BP you have entered are not the cause of the symptoms.
Are you under any emotional stress?
How has your sleep been these days?

Do get back with your input and any results if your ER doctor did any.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2320 Questions

premium_optimized

The User accepted the expert's answer

Share on
What should I do about a warm feeling in my head along with a severe pins and needles sensation through my head after switching from Glypizide-ER to Metoprolol and now Glyxambi?

Brief Answer: Discussion follows Detailed Answer: Hello, Welcome and thanks for your query. I understand your concern. Metformin may produce chest and abdominal discomfort. Empagliflozin in Glyxambi makes you pass out the sugar in the urine leading to excess urine out put and dehydration. It is possible that Glipizide is producing low sugar ( hypoglycemia) which can produce head ache, palpitation, trembling etc. Do you have a glucometer? If so check the blood sugar when you have the symptoms and let me know the reading. If you do not, you may consider getting one, as it is very useful to self monitor your blood sugar so that you can keep it in the normal range. Low blood sugar can produce several symptoms and can be dangerous. High blood sugar leads to a number of complications. Do get back to me if you have further queries.